Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 36, NWS Honolulu, HI

December 8, 2006Hawaii County, Honolulu County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 8, 2006, 2:46 PM HST for Hawaii County, Honolulu County, Hawaii. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 2:46 PM HST (00:46 UTC)
Expired
Dec 9, 2006, 3:42 AM HST
In force
13 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 090046
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
246 PM HST FRI DEC 8 2006

...WIND ADVISORY FOR SOUTH KOHALA DISTRICT...

HIZ026-091400-
/O.NEW.PHFO.WI.Y.0036.061209T0046Z-061209T1600Z/
KOHALA-
246 PM HST FRI DEC 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY FOR SOUTH KOHALA...WHICH IS IN EFFECT UNTIL 6 AM HST
SATURDAY. 

STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY MORNING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON
2 follow-up statements
000 
WWHW70 PHFO 090404
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
604 PM HST FRI DEC 8 2006

...WIND ADVISORY FOR SOUTH KOHALA DISTRICT...

HIZ005>011-091600-
/O.EXA.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
604 PM HST FRI DEC 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

LOCALLY STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50
MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY
MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ026-091600-
/O.CON.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/
KOHALA-
604 PM HST FRI DEC 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 091342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST SAT DEC 9 2006

...THE WIND HAS DIMINISHED ACROSS THE MAIN HAWAIIAN ISLANDS...

.DATA SHOWED THAT THE WIND HAD DIMINISHED OVERNIGHT ACROSS ALL THE
ISLANDS...AND ESPECIALLY IN THE AREAS WHICH PREVIOUSLY EXPERIENCED
THE STRONGEST WIND. ALTHOUGH THE WIND MAY INCREASE AGAIN THIS
AFTERNOON...IT IS EXPECTED TO REMAIN BELOW THE CRITERION FOR AN
ADVISORY.

HIZ005>011-026-091445-
/O.CAN.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-KOHALA-
342 AM HST SAT DEC 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WIND SPEED ACROSS THE STATE OF HAWAII IS EXPECTED TO
REMAIN BELOW 30 MILES AN HOUR...AND THE SPEED OF GUSTS BELOW 50
MILES AN HOUR.

$$

RYSHKO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:00 AM HST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 8, 10:00 AM HST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI DEC 8 2006

.SYNOPSIS...HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN
MODERATE TRADES THROUGH NEXT WEEK. BELOW NORMAL TRADE WIND SHOWER
ACTIVITY IS EXPECTED OVER THE NEXT SEVERAL DAYS...AS A DRY AND
STABLE ATMOSPHERE LINGERS ACROSS THE STATE.

&&

.DISCUSSION...SURFACE HIGH PRESSURE NORTH OF HAWAII WILL MAINTAIN
MODERATE TRADES THROUGH NEXT WEEK. A MID-LEVEL RIDGE DIRECTLY OVER
THE STATE WILL KEEP US DRY. THE RIDGE WILL ACCOMPLISH THIS BY
SQUISHING THE MARINE BOUNDARY LAYER DOWN TO A MEASLY 4000 TO 5000
FEET. HARD TO HAVE SHOWERS WHEN THE CLOUDS ARE NOT TALL.

WITH ZONAL OR WEST TO EAST UPPER LEVEL FLOW ACROSS THE NORTH PACIFIC
MID-LATITUDES...STORM TRACKS FOR THE NEXT 6 TO 7 DAYS WILL BE FROM
JAPAN TO BRITISH COLUMBIA. TRACKS THAT FAR TO OUR NORTH MEANS THAT
THE FRONTS/SHEARLINES TRAILING SOUTHWESTWARD OF THE LOWS WILL PASS
NORTH OF THE ISLANDS. BOTTOM LINE...VERY VERY NICE WEATHER.

&&

.MARINE...THE HIGH SURF ALONG NORTH AND WEST FACING SHORES MAY FALL
BELOW ADVISORY LEVELS EARLY SATURDAY. ANOTHER NORTH NORTHWEST SWELL
IS HOWEVER EXPECTED TO INCREASE THE SURF BACK INTO ADVISORY LEVELS
SATURDAY AFTERNOON INTO SUNDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY THROUGH SUNDAY FOR NORTH FACING SHORES OF NIIHAU
OAHU KAUAI MOLOKAI MAUI AND THE BIG ISLAND...AND WEST FACING SHORES
OF OAHU AND THE BIG ISLAND.

&&

CRAIG

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.